Alert archive / Colorado / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 169, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 27, 2019, 6:57 PM MDT for 4 counties in Colorado. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2019, 6:57 PM MDT (00:57 UTC)
- Expired
- Jul 27, 2019, 7:45 PM MDT
- In force
- 48 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bent County, CO, Crowley County, CO, Kiowa County, CO, Otero County, CO
The radar
The Pueblo radar (KPUX), 97 km from the middle of the area, began a volume at 00:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 7:07 PM MDT | TSTM WND GST 58 | 4 S Cheraw, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.0 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 2283 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WUUS55 KPUB 280057 SVRPUB COC011-025-061-089-280145- /O.NEW.KPUB.SV.W.0169.190728T0057Z-190728T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Pueblo CO 657 PM MDT Sat Jul 27 2019 The National Weather Service in Pueblo has issued a * Severe Thunderstorm Warning for... Northeastern Otero County in southeastern Colorado... Southwestern Kiowa County in southeastern Colorado... Southeastern Crowley County in southeastern Colorado... Bent County in southeastern Colorado... * Until 745 PM MDT. * At 656 PM MDT, severe thunderstorms were located along a line extending from near Sugar City to 6 miles southwest of La Junta, moving east at 45 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... La Junta, North La Junta, Rocky Ford, Las Animas, Ordway, Swink, Sugar City, Cheraw, McClave, Blue Lake, Hasty, Neegronda Reservoir, John Martin Reservoir, Sweetwater Reservoir, Caddoa and Fort Lyon. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3835 10275 3775 10275 3788 10375 3828 10377 TIME...MOT...LOC 0056Z 273DEG 40KT 3820 10360 3790 10360 HAIL...0.75IN WIND...60MPH $$ BL
3 follow-up statements
011
WWUS55 KPUB 280101
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
701 PM MDT Sat Jul 27 2019
COC011-025-061-089-280145-
/O.CON.KPUB.SV.W.0169.000000T0000Z-190728T0145Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
701 PM MDT Sat Jul 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY
AND BENT COUNTIES...
At 701 PM MDT, severe thunderstorms were located along a line
extending from 6 miles north of Cheraw to near North La Junta, moving
east at 45 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Ordway, Swink,
Sugar City, Cheraw, McClave, Blue Lake, Hasty, Neegronda Reservoir,
John Martin Reservoir, Sweetwater Reservoir, Caddoa and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 10275 3775 10275 3788 10375 3828 10377
TIME...MOT...LOC 0101Z 273DEG 40KT 3820 10354 3790 10354
HAIL...1.25IN
WIND...60MPH
$$
BL655
WWUS55 KPUB 280115
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
715 PM MDT Sat Jul 27 2019
COC011-025-061-089-280145-
/O.CON.KPUB.SV.W.0169.000000T0000Z-190728T0145Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
715 PM MDT Sat Jul 27 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM MDT
FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY
AND BENT COUNTIES...
At 714 PM MDT, severe thunderstorms were located along and behind a
line extending from 7 miles southwest of Blue Lake to 9 miles
northeast of Higbee, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated and ASOS reported.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Ordway, Swink,
Sugar City, Cheraw, McClave, Blue Lake, Hasty, Neegronda Reservoir,
John Martin Reservoir, Sweetwater Reservoir, Caddoa and Fort Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3835 10275 3775 10275 3788 10375 3828 10377
TIME...MOT...LOC 0114Z 273DEG 40KT 3819 10336 3789 10336
HAIL...1.00IN
WIND...60MPH
$$
BL471
WWUS55 KPUB 280141
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
741 PM MDT Sat Jul 27 2019
COC011-025-061-089-280151-
/O.EXP.KPUB.SV.W.0169.000000T0000Z-190728T0145Z/
Otero CO-Kiowa CO-Crowley CO-Bent CO-
741 PM MDT Sat Jul 27 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OTERO...
SOUTHWESTERN KIOWA...SOUTHEASTERN CROWLEY AND BENT COUNTIES WILL
EXPIRE AT 745 PM MDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
LAT...LON 3835 10275 3775 10275 3788 10375 3828 10377
TIME...MOT...LOC 0141Z 273DEG 40KT 3817 10298 3787 10298
$$
BLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:19 PM MDT, 3 hours 38 minutes earlier.
Area forecast discussion, Jul 27, 3:19 PM MDT, 3 hours 38 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 319 PM MDT Sat Jul 27 2019 .SHORT TERM...(This evening through Sunday) Issued at 319 PM MDT Sat Jul 27 2019 Currently... Per sat pic imgy, short wave was located over west central CO at 2 pm. An enhanced area of convection was associated with this short wave moving towards the central mountain region (Sawatch Range) of Colorado. Elsewhere over the region storms were scattered across the San Juans and more isolated activity over the higher terrain. Over the plains it was mostly sunny and dry although cumulus were noted along a weak trough axis from Kim the La Junta. Isolated storms were noted over the Spanish Peaks region and Pikes Peak region. Temps were warm with readings mainly in the 80s to a few mid 90s. Rest of Today and Tonight... Shortwave over western Colorado early this afternoon will continue to move east and move across the higher terrain this afternoon and will move out onto the plains by early evening. Given the current track of the short wave and enhanced convection associated with it, the Sawatch range may see the brunt of the thunderstorm activity, and the Chalk Bluff region in and around Mt Princeton may need to be watched carefully. Most of the storms over the mountains will end by early evening as drier air advects in aloft. Storms on the plains will likely stay together and form a broken line of convection as they move across the plains this evening. Best coverage will be north of US50. A few of the storms will be on the stronger side with gusty winds, small hail and periods of heavy rain. Tomorrow... With much drier air moving in and heights rising over the region, we should see less thunderstorm coverage over the region than we have seen in the last several days. However we will still have some remnant lower level moisture over the region, and expect generally scattered showers and storms over the Southern Sangres and Raton Mesa region, with more isolated activity elsewhere. Temperature tomorrow should be similar to todays max temps with U80s to M90s across the plains and 70s and around 80 over the higher terrain. .LONG TERM...(Sunday night through Saturday) Issued at 319 PM MDT Sat Jul 27 2019 The story through the extended period remains the upper ridge of high pressure that will persist across the region. Starting out over the Four Corners, it is expected to gradually slide to the east through mid-week, then retreat back to the west towards the weekend. Moisture trapped under the high will repeatedly be recycled each day, but the positioning of the high will dictate whether additional moisture gets drawn up into the state as well as the resulting maximum temperature each day. Sunday night through Monday...The high will be positioned over the Four Corners through Monday, with minimal convection expected over the mts Sunday evening. Scattered showers and thunderstorms will develop once again Monday afternoon over the higher terrain, with convection likely over the peaks. Little activity is forecast to move into the plains. Look for low temps around 50F for the high valleys and around 60F for the plains Sun night, then highs in the upper 70s to mid 80s for the high valleys on Mon, and mid 80s to mid 90s for the plains. Tuesday through Thursday...The center of the high slides east along the NM and CO border to the OK and TX Panhandles through midweek, with a great chance for pcpn over the higher terrain and I-25 corridor as more moisture gets drawn up into the western half of the state. Convection will spread east to the plains as well for Wed and Thu. This will also be the hottest period of the extended, with highs in the 80s for the high valleys, and in the 90s to near 100F for the plains. Friday and Saturday...The ridge starts to slide back towards the west for the weekend, still providing for likely convection over the mts and high valleys each aftn and eve. Temps are forecast to drop slightly, with highs around 80F for the high valleys, and mid 80s to mid 90s for the plains. Moore && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 319 PM MDT Sat Jul 27 2019 Afternoon storm likely today at all 3 taf sites, KPUB, KALS and KCOS. Gusty winds likely with the storm outflows. Otherwise VFR. Storm coverage tomorrow afternoon will be much less than today. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HODANISH LONG TERM...MOORE AVIATION...HODANISH
Hazardous weather outlook, Jul 27, 11:29 AM MDT, 7 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1129 AM MDT Sat Jul 27 2019 COZ058>089-093>099-281730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1129 AM MDT Sat Jul 27 2019 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop over the mountains by early this afternoon which presents the risk for flash flooding over the Spring, Junkins, and Hayden Pass burn scars. Most of the storms over the higher terrain should significantly decrease by 7 pm this evening. The storms that develop over the mountains will form a line of thunderstorms over the eastern plains as they move across the lower elevations early this evening. The main risks will be wind gusts up to 50 mph, isolated small hail, locally heavy rainfall, and cloud to ground lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday Isolated to scattered thunderstorms will be found over the mountains, high valleys and southern portions of the plains on Sunday. Monday through Friday there should be scattered to numerous thunderstorms over the mountains and high valleys, and scattered storms along the I-25 corridor. Isolated to scattered storms will be possible over the far southeast plains, Wednesday through Friday. The main storm risks will be lightning and gusty outflow winds, with some stronger storms possibly producing small hail. There will also be the risk of burn scar flash flooding each day, if heavy rain moves over the Spring, Junkins or Hayden Pass burn scars. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible across the mountains and over the lower elevations this afternoon and this evening. Hodanish
In the hours before
Special weather statement, Jul 27, 5:56 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Pueblo CO
556 PM MDT Sat Jul 27 2019
COZ085-086-089-280030-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-Crowley County CO-
556 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO...
NORTHWESTERN CROWLEY AND NORTHEASTERN PUEBLO COUNTIES UNTIL 630 PM
MDT...
At 556 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Pinon to Blende. Movement was
east at 40 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Pueblo, Fountain, Boone, Avondale, Pueblo West, Pueblo Depot, Pinon,
Blende and Hanover.
LAT...LON 3852 10405 3852 10398 3812 10407 3831 10481
3858 10475 3858 10405
TIME...MOT...LOC 2356Z 277DEG 35KT 3849 10450 3826 10455
BLLocal storm report, Jul 27, 6:11 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
611 PM MDT SAT JUL 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM NON-TSTM WND GST 2 E PUEBLO 38.30N 104.58W
07/27/2019 M62 MPH PUEBLO CO MESONET
MESONET STATION EW6496 PUEBLO.
&&Special weather statement, Jul 27, 6:12 PM MDT, 45 minutes before
Special Weather Statement National Weather Service Pueblo CO 612 PM MDT Sat Jul 27 2019 COZ086-093-280045- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- La Junta Vicinity/Otero County CO- 612 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND SOUTHEASTERN PUEBLO COUNTIES UNTIL 645 PM MDT... At 612 PM MDT, Doppler radar was tracking a strong thunderstorm 17 miles southwest of Fowler, or 34 miles west of La Junta, moving northeast at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Otero and southeastern Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3782 10409 3789 10429 3808 10423 3796 10390 TIME...MOT...LOC 0012Z 210DEG 9KT 3791 10416 BL
Local storm report, Jul 27, 6:14 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
614 PM MDT SAT JUL 27 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 5 NE BLENDE 38.29N 104.50W
07/27/2019 M59 MPH PUEBLO CO ASOS
REPORTED ON PUB ASOS.
&&Special weather statement, Jul 27, 6:44 PM MDT, 13 minutes before
Special Weather Statement
National Weather Service Pueblo CO
644 PM MDT Sat Jul 27 2019
COZ086-089-093-095-097-280130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Las Animas Vicinity/Bent County CO-Crowley County CO-
Western Kiowa County CO-La Junta Vicinity/Otero County CO-
644 PM MDT Sat Jul 27 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTERO...SOUTHWESTERN
KIOWA...CROWLEY...NORTHEASTERN PUEBLO AND NORTHWESTERN BENT COUNTIES
UNTIL 730 PM MDT...
At 643 PM MDT, Doppler radar was tracking strong thunderstorm
outflow along a line extending from 17 miles southeast of Truckton
to near Swink. Movement was east at 40 mph.
Wind gusts of 50 to 55 mph will be possible along and immediately
behind the outflow boundary.
Locations impacted include...
La Junta, North La Junta, Rocky Ford, Las Animas, Ordway, Swink,
Manzanola, Olney Springs, Sugar City, Cheraw, Crowley, Blue Lake,
Arlington, John Martin Reservoir and Fort Lyon.
LAT...LON 3789 10377 3850 10419 3852 10400 3852 10332
3790 10296
TIME...MOT...LOC 0043Z 270DEG 36KT 3851 10402 3798 10370
BLSpecial weather statement, Jul 27, 6:46 PM MDT, 11 minutes before
Special Weather Statement National Weather Service Pueblo CO 646 PM MDT Sat Jul 27 2019 COZ086-093-280115- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- La Junta Vicinity/Otero County CO- 646 PM MDT Sat Jul 27 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OTERO AND EAST CENTRAL PUEBLO COUNTIES UNTIL 715 PM MDT... At 645 PM MDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Fowler, or 26 miles west of La Junta, moving east at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of west central Otero and east central Pueblo Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3785 10408 3800 10419 3808 10392 3791 10379 TIME...MOT...LOC 0045Z 247DEG 12KT 3796 10403 BL
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:04 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, El Paso, Pueblo | 41 min |
| Jul 27, 6:12 PM MDT | Special Weather Statement | PUB | Otero | 33 min |
| Jul 27, 6:44 PM MDT | Special Weather Statement | PUB | Bent, Crowley | 46 min |
| Jul 27, 6:46 PM MDT | Special Weather Statement | PUB | Otero | 29 min |
| Jul 27, 7:18 PM MDT | Special Weather Statement | PUB | Las Animas | 42 min |
| Jul 27, 7:30 PM MDT | Special Weather Statement | PUB | Kiowa | 30 min |
| Jul 27, 7:44 PM MDT | Special Weather Statement | PUB | Bent | 46 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.